Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

(Been reading here for some time now, but it's my first time posting. Sorry for the long message! )

Hi,

I'm a female woman of African descent. I had acne since I was a teen and it went into a mild form of acne. It was only concentrated on my face (no bacne, etc.)and never ever had problems with the rest of my body(not easily scarring, healing very fast, etc.). On 24 yrs, my skin broke out all over my body ( I mean no inches of skin was free from that reaction) on a couple of days and just wouldn't away. I believe this was a skin reaction and I was rushed to a dermatologist. Once there, after describing my situation and that I wanted to fix my acne if possible while I was there, the doctor analyzed my face and and top of my back and said that he would put me on some topical cleansers which I've declined as I had tried them in the past without success. Following this, I was proposed to try Accutane. I had heard of it before but never knew the extend of the damage it could do beside the paper I was handed to read before signing.

I weighted 160 lbs and was put on 40mg which lasted exactly 1 year. Few months in, I had asked why I still have to continue taking it after a nurse started to worry me during a blood test and I was answered that it was because of my weight and that there was some calculations involved. During the treatment, I had "foggy" memory and most of the side effects: dry lips, dry eyes, headaches, etc.

I've noticed raised scars along with hyperpigmentation during the treatments but thought that they would go away once the treatment done, but it never did. I've had Kenalog injected at some spots but only one went away. I've mentioned it to the derm at the time but I was met with "DON'T WORRY ABOUT IT" answer and that's where it went downhill for me.

Now it is 2-3 years later and I've finally been able to book an appointment with a different one after going through a lot of bad doctors that would send me back to that first one who had obviously no interests in helping me anymore. While I'm waiting to see a new derm, I was wondering if anyone had advices or tricks on how to clear these scars or if it's possible to "reverse" some of the effects of the skin? I've been on Amlactin for a year now without much results...

Share this post


Link to post
Share on other sites

I think you are talking about keloid scars...they can be tough.

I've had them on my shoulders and the only thing that has worked has been kenalog injections, every month, like clock work and it took one scar 6 injections...but now they have shrunk.

And I've had them hit with an IPL laser to get rid of the color, ie hyperpigmentation....much better now.

Share this post


Link to post
Share on other sites

I think you are talking about keloid scars...they can be tough.

I've had them on my shoulders and the only thing that has worked has been kenalog injections, every month, like clock work and it took one scar 6 injections...but now they have shrunk.

And I've had them hit with an IPL laser to get rid of the color, ie hyperpigmentation....much better now.

------------

No, not Keloid scars. Hypertrophic and Keloid scars are often mistaken. What I have are hypertrophic scars. Keloids are more of an overgrowth of tissues.

Edited by Vitriol

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×